Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Hello Dr, I am a 34 year old married man

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4737 Questions
Question
Hello Dr,

I am a 34 year old married man with a 4 year kid and a successful professional career. I was diagnosed with Generalized Anxiety Disorder and my condition was relatively severe during XXXXXXX 2016 period.

There has been some improvement in symptoms with medicines like below, however, I continue to regularly face high to moderate anxiety episodes which disturbs my day to day life.

Common symptoms include social withdrawl, confused mind, lack of confidence, diziness, shortness of breath and fear of death or loosing self control.

I am also trying to be self reliant and so tend to reduce medicines sometimes on my own, I understand this is not advisable. My attempts also include listening to music, watching videos on youtube and few days of irregular exercises.

Am also attaching my recent annual test report for your reference.

Sir, I look forward toward your guidance for improving my medical conditon so that I can lead a normal life again.

List of medicines:

a) Clonazepam Dispersible Tablets (0.25) - Half daily
b) Escitalopram Oxalate IP - 20 mg daily
c) Neurobion Forte, Tablets for Vitamin B complex with B12 (Merck Pharma) - One tablet daily
Posted Mon, 20 Nov 2017 in Mental Health
 
 
Answered by Dr. Seikhoo Bishnoi 16 minutes later
Brief Answer:
You can reduce the dose of Escitalopram.

Detailed Answer:
Hello thanks for asking from HCM for your health related doubts

You are on right medicines and on right doses for control of anxiety. Escitalopram is a SSRI drug and is safe to use. The drug helps to control the generalised anxiety symptoms. But if you want to reduce the dose then the dose can be reduced to 15 mg and you will definitely get benefit.

You can continue to take Clonazepam 0.25 mg and this is also a safe dose. But if your anxiety is controlled in day time then you can start using this on SOS basis.

You can continue to take vitamin supplements and no need to worry for that.

Apart from this I'd advise you to learn Progressive muscle relaxation exercises or PMR. This will control the anxiety and the need for medicines will also reduce. You can learn this from youtube.

Exercise regularly and have food rich in proteins and complex carbs and low in fats. This will also make you more relaxed.

Thanks and Take care

Please upload the reports because I couldn't find any attachment in this query.
Above answer was peer-reviewed by
 
Follow-up: Hello Dr, I am a 34 year old married man 48 minutes later
Thanks for your answer Dr.

I had self reduced Escitalopram from 25mg to 20mg and am also trying to make Clonazepam 0.25 (Half dose) frequency to alternate days and later SOS.

Can I also take Escitalopram 20mg to alternative days or SOS, or this should be taken daily and if so then till what period would you recommend?

It will also be helful if can you suggest measures/ routines/ practices I can adopt in my life to become self reliant to overcome this medical condition.

And Dr, I have been taking these medicines since April 2016 so just to benefit from your experience Can I ask if there's a tentative period by which I can expect complete recovery?

Please find annual medical reports attached.

Kind regards, Ankit
 
 
Answered by Dr. Seikhoo Bishnoi 12 hours later
Brief Answer:
Start taking Vitamin D supplements.

Detailed Answer:
Hello again

You should take the tablets regularly. Taking the tablets on alternate days will not cause therapeutic benefit. You can reduce the dose to 15 mg but take this regularly.

The reports you have uploaded are fine except low vitamin D and low normal range of B12. For this you are already taking B12 supplements and this will normalise the levels. For vitamin D start taking Vitamin D 60000 IU once per week for 4 weeks and then once every two weeks for 3 months. This will make the levels normal and will even supplement the antidepressants.

The liver enzymes are too in normal (high normal) range so stop worrying for that.

You should see improvement in coming 6 months and once your symptoms remit you can gradually reduce the doses of the drugs.

Thanks and TAKE CARE
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor